MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was returned to belmont for investigation and was tested using our standard operating procedures.We were unable to duplicate the customer complaint that the unit "overheated" after stress testing at elevated temperatures for 48 hours.However, upon receipt, it was noted that the fan guards needed to be replaced.The service and preventive maintenance schedule provided in the operator's manual instructs the user to inspect and clean the fan guards once a month, as a build-up of debris can impede air flow.The following instructions are provided in the manual: "inspect the fan guards, on the bottom of the unit, for debris that might impede air flow.Remove guards by unscrewing the 4 retaining screws and clean, with soap and water, if necessary.Make certain the guards are not damaged.Let the fan guards dry before reinstalling." the manufacturing records for this serial number were reviewed and nothing notable was found; the unit had not been returned to belmont since it was shipped to the customer in 2005.The disposable set was not returned for evaluation, nor was a lot number provided.We will continue to reach out to the user facility to try to determine the lot number of the disposable set, as well as the type of infusate used during the procedure.Certain infusates are contraindicated and may lead to clot formation inside the heat exchanger, which can block blood flow and result in an "over temperature" alarm.This alarm will cause the system to shut down, as it is designed to do.When the rapid infuser recognizes a situation that may compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
The biomed at the user facility reported that the rapid infuser "overheated" during a case.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9132383
Report Number1219702-2019-00068
Device Sequence Number14148742
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1